How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29081
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I am 66-years-old, and I have been diabetic years. During

Customer Question

I am 66-years-old, and I have been diabetic for 25 years. During the past couple of years the diabetes has been treated with two medications. They have been (1) Janumet XR 100MG/1000MG Tablets and (2) Glipizide 5 MG. For the longest time my diabetes has been under control.
Recently I was without the Janumet for four days. A few weeks later it was discovered by a doctor that I had developed spikes in my sugar level.
My question is whether it was possible for these spikes to result in bacteria or more serious medical complications?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Short time spikes should not cause serious complications.

However long standing spikes can weaken your immune system as sugar binds to the blood cells inactivating them.

Serious infection is possible.

Also other organs like nerves, blood vessels, eyes, kidneys also can get affected.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/